MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK VAR/VAL 8DG LONG COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK VAR/VAL 8DG LONG COBALT CHROME; HIP COMPONENT
Model Number PHAC1254
Medical Device Problem Codes Break (1069); Noise, Audible (3273)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, damage complained of by patient to a defect of the non-cemented wright limb-prosthesis with screws to the cup positioned on the right hip.Information received stated "regarding the breakdown of said device".No information was received about parts and lot numbers.No surgery/incident dates were provided.It has not been indicated if a revision surgery has occurred.Additional information received on 09/27/2022: allegedly, patient was admitted to hospital on (b)(6) 2011 with the diagnosis of right coxarthrosis on outcomes of dysplasia.On (b)(6) 2011 he underwent right hip arthroplasty.It does not appear that the patient suffered any particular problems affecting his right hip in the following years.On (b)(6) 2019 the patient while walking accused a strong and sudden pain with functional impotence of the right hip.It is stated that there was also a cracking noise.Visited the u.O.C and radiographs of the right hip were taken.A diagnosis of fractured collar of the right hip prostheses was made.On (b)(6) 2019 the patient underwent an operation to remove the broken prosthesis and reprothesis of the right hip through a transfemoral route.The post-operative course was regular despite the major surgery the patient underwent.It was stated that "in view of the previous last examination available in vision dated on (b)(6) 2012, it is recognized breakage-dislocation of the prosthetic element on the right, and in particular in the passage between the prosthetic neck and the stem.The element corresponding to the femoral neck/head is medially deviated, horizontalized.Canal deviation of the distal stump.Calcific opacity of about one centimeter projects inferiority to the upper right acetabulum." patient clinical history summary: patient has had a history of bilateral hip dysplasia.In 1978 bilateral correction of dysplasia.In 1985 and 1990 unspecified knee operations.In 1991 diagnosis of juvenile rheumatoid arthritis.Fracture of the right elbow radial head in 1997.In '2002 surgery for right varicocele.In 2010 pta left.In march 2011 melanoma removal of the back, subjected since then to checks periodic reports of formations and possible skin neoformations.Patient underwent a medical intervention on (b)(6) 2010 in his left hip: he received implants from biomet.A 54 mm press-fit cup with ceramic insert and a 6 biomet prosthetic stem with short -4 ceramic were inserted.No complaint against microport orthopedics devices is alleged for the left hip.It is indicated that the stem, head, and neck were revised.It is not clear if the following components have been revised or not: 1- partid: dsbfgg60, dynasty® bf shell 60mm group g, lot number: 0211256650, qty:1.2- partid: 18080303, cancellous self-tapping 6.5mm, lot number: 0611362566, qty:2.3- partid: dlxpgg36, dynasty® a-class® std poly, lot number: 0711388988, qty:1.
 
Additional Manufacturer Narrative
Due to additional information and reliability engineering findings, it has been discovered that this event is a duplicate event of microport orthopedics incident number (b)(4).Therefore, this report (b)(4) should be voided.Further information and complementary reports will be sent through mdr report number 3010536692-2020-00044.

Brand Name
PROFEMUR® NECK VAR/VAL 8DG LONG COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key16208077
Report Number3010536692-2023-00009
Device Sequence Number4453536
Product Code JDI
UDI-Device IdentifierM684PHAC12541
UDI-PublicM684PHAC12541
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1254
Device Catalogue NumberPHAC1254
Device Lot Number0711378934
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer01/09/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale